Pseudoephedrine/Azithromycin side effects?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Jul 2007
Total Posts : 493
   Posted 5/29/2010 9:16 PM (GMT -6)   
Hi all,

Has anyone here had severe side effects from Pseudoephedrine? I've been taking Mucinex D for a few days (along with a Z-pack) and have felt SO STRANGE/terrible. I wrote it off as being part of whatever sinus infection I have going on, but only just realized it could be the Mucinex/Z-pack combo, since many of sinus issues are relieved. Essentially, I've felt out of it with a headache, loss of appetite, some vomiting, insomnia, restlessness and irritability--all listed as side effects from Mucinex D online.

Are we more susceptible to these types of reactions to medication?

Just wondering!
21 y/o, diagnosed 6/2007

Symptoms currently under control with Humira and a wheat-free, processed food-free diet. Beginning to have symptoms of GERD...

Becoming undone
Veteran Member

Date Joined Jul 2007
Total Posts : 927
   Posted 5/29/2010 10:06 PM (GMT -6)   
Not sure...I don't have any of these...I know that a sinus issue can make your inner ear kinda off, and the illness in general can do most of these things too...
Pseudoephedrine tends to be a stimulant, and probably shouldn't be taken near bed-time...
But in answer to your question, and on a personal note, no I am not more susceptible to side to others...I cannot say.
"The earth laughs in flowers"

Veteran Member

Date Joined Feb 2010
Total Posts : 925
   Posted 5/29/2010 10:40 PM (GMT -6)   
I don't think you/we are more susceptible to side effects.  Psuedo will wake you up.  Mucinex D should be the night time version to help you sleep.  If you need to dry up the sinuses, try sinus pills with suphedrine instead of psuedoephedrine.  They won't wake you up as much and generally blood pressure people I know can take them without fear of BP issues.  Be careful of overdrying your sinuses which can also lead to an infection and WILL also cause headaches.  Psuedo will also decrease your appetite and cause your other symptoms.  How much psuedo a day are you taking?  I may have personal experience advice depending on how much you are taking.
Diagnosed (FINALLY) UC Sept 09/Diagnosis amended 5-3-10 to Crohn's
Taking Pentasa 500mg/8x/day
Entocort 3X/day
Bentyl as needed
1000 mg Vitamin C
Prilosec 1X/day

Elite Member

Date Joined Apr 2005
Total Posts : 14995
   Posted 5/30/2010 9:12 AM (GMT -6)   
I wonder if its more the antibiotics than the Sudafed. Antibiotics are notorious for giving us D and making us feel miserable. Be sure you are taking probiotics at least 2 hours after your antibiotics. Hugs
Gail*Nanners* Co-Moderator for Crohns Disease 
Crohn's Disease for over 34 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium, Vit D, and Xanax prn. Resections in 2002 & 2005. Also diagnosed w/ Fibromyalgia, Osteoarthritis, & Anxiety. Currently my Crohns is in remission, but my joints are going crazy!
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 21, 2016 8:13 AM (GMT -6)
There are a total of 2,709,394 posts in 298,806 threads.
View Active Threads

Who's Online
This forum has 153325 registered members. Please welcome our newest member, XxdavexX.
256 Guest(s), 9 Registered Member(s) are currently online.  Details
XxdavexX, tickbite666, Andrina, Mpac1, joao9000, Melg, Old Mike, Maraki, firelord

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer